Discussions that mention adderall

Alternative Medicine board


For three weeks I have been taking 1500mg tetracycline a day for lyme disease. Since June I have been taking 30 to 45mg/day of adderall for fatigue caused by lyme and fibromyalgia, and since December I've been taking 20mg of prilosec and 50mg of spironolactone for acne and water retention.

About a week and a half ago I started taking acidophilus two or three times a day because with the high dose of antibiotics I am afraid of having yeast problems.

Several of the medications I am on are known to cause weight loss, and in fact I had lost about 13 pounds since June, and since around Dec my weight had remained stable. Adderall suppresses my appetite (though not nearly as much as in the beginning) and Spironolactone is a diuretic so it should not cause weight gain.

All of the sudden I have gained several pounds. It seems to be all in my abdomen and hips, and all my pants are fitting snugger. I can't figure out if it's the tetracycline (weight gain is not a listed side effect and I can't find any research on weight gain caused by antibiotics), OR if it's the addition of acidophilus causing me to be extremely bloated.

Does anyone know if probiotics can cause weight gain and if it will go away eventually? Has anyone ever taken acidophilus and experienced a ton of bloating and weight gain?